The Classification of Regular Surfaces Isogenous to a Product of Curves with \(\chi ({\mathcal {O}}_S)= 2\)

  • Christian GleißnerEmail author
Conference paper
Part of the Springer Proceedings in Mathematics & Statistics book series (PROMS, volume 123)


A complex surface \(S\) is said to be isogenous to a product if \(S\) is a quotient \(S= (C_1 \times C_2)/G\) where the \(C_i\)’s are curves of genus at least two and \(G\) is a finite group acting freely on \(C_1 \times C_2\). In this article we classify all regular surfaces isogenous to a product with \(\chi (\mathcal O_S)=2\) under the assumption that the action of \(G\) is unmixed i.e. no element of \(G\) exchange the factors of the product \(C_1 \times C_2\).


Surfaces Isogenous Unmixed Type Topological Euler Number Computer Algebra System Magma Perfect Group 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.



The author thanks Ingrid Bauer and Sascha Weigl for several suggestions, useful discussions and very careful reading of the paper.


  1. 1.
    I. Bauer, F. Catanese, F. Grunewald, The classification of surfaces with \(p_g=q=0\) isogenus to a product. Pure Appl. Math. Q. part 1 4(2), part 1, 547–586 (2008)Google Scholar
  2. 2.
    I. Bauer, F. Catanese, F. Grunewald, R. Pignatelli, Quotients of product of curves, new surfaces with \(p_g=0\) and their fundamental groups. Am. J. Math. 134(4), 993–1049 (2012)CrossRefzbMATHMathSciNetGoogle Scholar
  3. 3.
    A. Beauville, L’ Inégalité \({p_{g}}\ge 2q-{4}\) pour les surfaces de type général. Bull. Soc. Math. 110, 343–346 (1982)Google Scholar
  4. 4.
    A. Beauville, Complex Algebraic Surfaces. vol. 68, London Mathematical Society Lecture Note Series (Cambridge University Press, Cambridge, 1983)Google Scholar
  5. 5.
    T. Breuer, Characters and Automorphism Groups of Compact Riemann Surfaces. London Mathematical Society Lecture Note Series, vol. 280 (Cambridge University Press, Cambridge, 2000)Google Scholar
  6. 6.
    W. Burnside, On groups of order \(p^aq^b\). Proc. Lond. Math. Soc. 388 (1904)Google Scholar
  7. 7.
    G. Carnovale, F. Polizzi, The classification of surfaces with \(p_g=q=1\) isogenus to a product of curves. Adv. Geom. 9(2), 233–256 (2009)CrossRefzbMATHMathSciNetGoogle Scholar
  8. 8.
    F. Catanese, Fibred surfaces, varieties isogenus to a product and related moduli spaces. Am. J. Math. 122, 1–44 (2000)CrossRefzbMATHMathSciNetGoogle Scholar
  9. 9.
    F. Catanese, C. Ciliberto, M. Mendes Lopes, On the classification of irregular surfaces of general type with nonbirational bicanonical map. Trans. Am. Math. Soc. 350, 275–308 (1998)CrossRefzbMATHMathSciNetGoogle Scholar
  10. 10.
    A. Garbagnati, M. Penegini, K3 surfaces with a non-symplectic automorphism and product-quotient surfaces with cyclic groups (2013). arXiv:1303.1653v1
  11. 11.
    D. Gieseker, Global moduli for surfaces of general type. Invent. Math. 43(3), 233–282 (1977)CrossRefzbMATHMathSciNetGoogle Scholar
  12. 12.
    P.A. Griffiths, Variations on a theorem of Abel. Invent. Math. 35, 321–390 (1976)CrossRefzbMATHMathSciNetGoogle Scholar
  13. 13.
    P. Griffiths, J. Harris, Principles of Algebraic Geometry. A Wiley-interscience publication (Wiley, New York, 1978)Google Scholar
  14. 14.
    C.D. Hacon, R. Pardini, Surfaces with \(p_g=q=3\). Trans. Amer. Math. Soc. 354(7), 2631–2638 (2002)CrossRefzbMATHMathSciNetGoogle Scholar
  15. 15.
  16. 16.
    R. Miranda, Algebraic Curves and Riemann Surfaces. Graduate Studies in Mathematics, vol. 5 (American Mathematical Society, Providence, 1995)Google Scholar
  17. 17.
    M. Penegini, The classification of isotrivially fibred surfaces with \(p_g=q=2\), and topics on Beauville surfaces. PhD thesis, Universität Bayreuth, 2010Google Scholar
  18. 18.
    M. Penegini, The classification of isotrivially fibred surfaces with \(p_g=q=2\). Collect. Math. 62(3), 239–274 (2011)CrossRefzbMATHMathSciNetGoogle Scholar
  19. 19.
    G.P. Pirola, Surfaces with \(p_g=q=3\). Manuscripta Math. 108(2), 163–170 (2002)CrossRefzbMATHMathSciNetGoogle Scholar

Copyright information

© Springer International Publishing Switzerland 2015

Authors and Affiliations

  1. 1.Lehrstuhl Mathematik VIIIUniversität BayreuthBayreuthGermany

Personalised recommendations